Tennessee, 2007

Drought in Tennessee, April 12 to 30, 2007

April 12 to 30, 2007 · NWS MEG · 1 event in 1 county or zone

Below normal rainfall during the month of April brought severe drought conditions to portions of Southwest Tennessee by the end of the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Below normal rainfall during the month of April brought severe drought conditions to portions of Southwest Tennessee by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 12, 1:36 AM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 12, 1:36 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT THU APR 12 2007

.DISCUSSION...

HIGH PRESSURE WILL SETTLE OVER THE MIDSOUTH TODAY. TEMPERATURES WILL
BE COOLER WITH HIGHS IN THE LOWER TO MID 60S. ALSO...EXPECT WINDS TO
RELAX BY LATER TODAY AS THE HIGH MOVES INTO THE AREA. SPEEDS SHOULD
STAY BELOW WIND ADVISORY CRITERIA TODAY.

HIGH WILL SHIFT EAST TONIGHT. EXPECT SOME HIGH CLOUDS AHEAD OF THE
NEXT SYSTEM TO BEGIN MOVING INTO THE AREA. WILL GO WITH A BECOMING
PARTLY CLOUDY WORDING. LOWS WILL BE IN THE LOWER TO MID 40S.

SOME TIMING ISSUES APPEAR BETWEEN THE MODELS WITH REGARDS TO THE
STRONG LOW PRESSURE SYSTEM THAT WILL MOVE OUT OF THE TEXAS PANHANDLE
ON FRIDAY. THE NAM IS MUCH SLOWER WITH THE PROGRESSION THAN THE GFS.
NONE THE LESS THE LOW WILL PUSH EAST TOWARD THE MIDSOUTH FRIDAY
AFTERNOON INTO FRIDAY NIGHT AS A WARM FRONT PUSHES NORTH FROM THE
GULF COAST. DEPENDING ON WHICH MODEL YOU LOOK AT RAIN OVER THE
MIDSOUTH COULD BEGIN AS EARLY AS NOONTIME FRIDAY OR AS LATE AS
FRIDAY EVENING. WILL TRY TO BLEND...AND BRING CHANCES FOR RAIN INTO
THE SOUTHWESTERN HALF OF CWA FRIDAY AFTERNOON. LOW TRACK ALSO LOOKS
A LITTLE FURTHER SOUTH AS DOES THE NORTHWARD PROGRESSION OF THE WARM
FRONT THAN PREVIOUS RUNS. BOTH MODELS TAKE THE LOW EAST THROUGH
NORTH MISSISSIPPI LATE FRIDAY NIGHT INTO SATURDAY. MODELS SHOW WARM
FRONT MAKING IT JUST INTO NORTH MISSISSIPPI THUS THIS WOULD KEEP THE
HIGHER DEWPOINTS AND WARMER TEMPERATURES SOUTH OF THE CWA...CUTTING
THE RISK FOR SEVERE WEATHER EVEN MORE. ATMOSPHERE MAY NEVER HAVE A
CHANCE TO BECOME UNSTABLE ENOUGH TO SUPPORT SEVERE STORMS. HOWEVER
CAN/T RULE OUT SEVERE STORMS TOTALLY AT THIS TIME...SOME STRONG TO
SEVERE THUNDERSTORMS MAY OCCUR...MAINLY OVER NORTH MISSISSIPPI
FRIDAY NIGHT INTO SATURDAY. HEAVY RAIN MAY NOW BE THE BIGGEST
CONCERN OVER CWA WITH THE SYSTEM. WITH THE DIFFERENCES IN TIMING MAY
ALSO CONTINUE PRECIP CHANCES INTO SATURDAY EVENING. WITH COLDER AIR
FILTERING INTO THE REGION WOULDN/T BE SURPRISED TO SEE A FLURRY OVER
NORTHWEST TENNESSEE EARLY SUNDAY MORNING BEHIND THE SYSTEM.

HIGH PRESSURE WILL BUILD INTO THE AREA ON SUNDAY. TEMPERATURES WILL
BE COLD WITH HIGHS IN THE 50S AND 60S. LOWS SUNDAY NIGHT WILL BE IN
THE 40S. HIGH WILL CONTINUE OVER THE AREA THROUGH TUESDAY. MONDAY
NIGHT WILL BE EVEN COOLER THAN SUNDAY NIGHT WITH LOWS IN THE 30S AND
40S. OTHERWISE...TEMPERATURES WILL CONTINUE TO MODERATE BY TUESDAY.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS TUESDAY NIGHT AND
PUSH EAST ALONG THE GULF COAST. THIS WILL BRING CHANCES FOR RAIN TO
THE MIDSOUTH TUESDAY NIGHT INTO WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  47  65  56 /   0  10  60 100
MKL  61  36  63  52 /   0  10  50 100
JBR  60  41  60  49 /   0  10  70 100
TUP  67  40  70  57 /   0  10  30  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Apr 12, 2:43 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CDT THU APR 12 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
343 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE MIDSOUTH FRIDAY
AFTERNOON AS A WARM FRONT LIFTS NORTHWARD TOWARDS THE AREA. . THE
FRONT COULD REACH AS FAR NORTH AS THE MISSISSIPPI/TENNESSEE LINE.
FOR THE AREAS SOUTH OF THE WARM FRONT...DEPENDING ON AMOUNT OF
CLOUD COVER...THE ATMOSPHERE COULD BECOME UNSTABLE AHEAD OF THE
APPROACHING SYSTEM. THUNDERSTORMS COULD DEVELOP IN THIS REGION OF
UNSTABLE AIR FRIDAY AFTERNOON...SOUTH OF THE WARM FRONT AND MOVE
EAST FRIDAY NIGHT INTO SATURDAY. THERE IS A SLIGHT RISK FOR
SEVERE STORMS OVER EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI FOR
FRIDAY AFTERNOON THROUGH SATURDAY. IF SEVERE THUNDERSTORMS
DEVELOP...THE MAIN THREAT WILL BE FROM DAMAGING WINDS...LARGE
HAIL...AND POSSIBLE ISOLATED TORNADOES. HEAVY RAIN COULD ALSO BE A
MAJOR THREAT FROM THIS SYSTEM FOR THE ENTIRE MIDSOUTH. THERE ARE
STILL A LOT OF UNCERTAINTIES WITH THIS SYSTEM SO PLEASE STAY TUNED
TO FUTURE FORECAST FOR THE LATEST UPDATES ON THE SEVERE WEATHER
POTENTIAL DURING THE FRIDAY THROUGH SATURDAY TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY.

KRM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Hardin

When
April 12, 6:00 AM CST to April 30, 10:59 PM CST
Where
Hardin forecast zone
Reported by
Other Federal Agency
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

A severe drought(D2), which began in mid April over portions of Southwest Tennessee and continued through the end of the month. Rainfall was about 3 inches below normal which brought the yearly deficit to around 9 inches below normal. The drought impacted agricultural and hydrological interests.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25539.